Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Apr 3, 2010, 4:41 AM EDT for 22 counties in Georgia. It took effect at Apr 3, 2010, 2:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 4:41 AM EDT (08:41 UTC)
- In effect from
- Apr 3, 2010, 2:00 PM EDT
- Expired
- Apr 3, 2010, 11:08 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 22 counties
Baldwin County, GA, Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3597 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS82 KFFC 030841 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 AM EDT SAT APR 3 2010 GAZ039-051-061-062-073>076-083>086-096>098-107>113-031645- /O.NEW.KFFC.FW.W.0014.100403T1800Z-100403T2300Z/ WILKES-TALIAFERRO-HANCOCK-WARREN-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-BLECKLEY-LAURENS- TREUTLEN-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 441 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR EASTERN AND SOUTHEASTERN PORTIONS OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY SOUTHEAST OF A LINE FROM WASHINGTON...TO MILLEDGEVILLE...TO JEFFERSONVILLE...TO ABBEVILLE. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES A PART OF THE OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ 19
1 follow-up statement
164 WWUS82 KFFC 031508 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 AM EDT SAT APR 3 2010 GAZ039-051-061-062-073>076-083>086-096>098-107>113-031615- /O.CAN.KFFC.FW.W.0014.100403T1800Z-100403T2300Z/ WILKES-TALIAFERRO-HANCOCK-WARREN-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-BLECKLEY-LAURENS- TREUTLEN-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 1108 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE RED FLAG WARNING. WITH INCREASED MOISTURE FROM THE SOUTHWEST AND HIGHER DEWPOINTS THAN EXPECTED...HAVE DECIDED TO CANCEL THE RED FLAG WARNING FOR PORTIONS OF EASTERN AND SOUTHEASTERN GEORGIA. RELATIVE HUMIDITY VALUES ACROSS THAT PORTIONS OF THE STATE ARE NO LONGER EXPECTED TO REACH CRITICAL FIRE WEATHER THRESHOLDS THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Apr 2, 9:35 PM EDT, 7 hours 6 minutes earlier.
Area forecast discussion, Apr 2, 9:35 PM EDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EDT FRI APR 2 2010 .UPDATE... FORECAST LOOKS TO BE ON TRACK. MADE MINOR TWEAKS TO HOURLY TEMPERATURE AND DEW POINT GRIDS. NO ADDITIONAL CHANGES ANTICIPATED. 31/LEG && .PREV DISCUSSION... /ISSUED 542 PM EDT FRI APR 2 2010/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... HIGHLY AMPLIFIED SYNOPTIC SCALE PATTERN OVER THE CONUS PRESENTLY WITH A STRONG DEEP LAYER RIDGE EXTENDING FROM FLORIDA NORTHEASTWARD ALONG THE LEE OF THE APPALACHIANS...AS A DEEP TROUGH MOVES OFF THE ROCKIES INTO THE PLAINS STATES. THE ASSOCIATED SURFACE LOW WILL TRACK NORTHEASTWARD FROM MINNESOTA TODAY INTO ONTARIO SATURDAY AS A TRAILING COLD FRONT STRETCHES ALL THE WAY SOUTH THROUGH THROUGH THE ENTIRE MISSISSIPPI VALLEY. THIS FRONT ALONG WITH SOME WEAK UPPER LEVEL SUPPORT WILL PROVIDE SOME CHANCE FOR SHOWERS AND THUNDERSTORMS IN NORTH GA ON SATURDAY. INSTABILITY RATHER LIMITED WITH CAPES ~500 J/KG OR LESS. MODELS/ENSEMBLES SHOW BOTH INSTABILITY AND SHEAR WANING IN THE PREFRONTAL AIRMASS AS THE BOUNDARY APPROACHES NORTHWEST GEORGIA SATURDAY MORNING AND DISSIPATES OVER NORTH GEORGIA SATURDAY NIGHT. THE SUBTROPICAL HIGH TO OUR SOUTHWEST REASSERTS ITS INFLUENCE BY SUNDAY AS A DRY SURFACE HIGH ALSO BUILDS BACK IN. TEMPERATURES WILL BE SUPPRESSED SLIGHTLY BY ADDITIONAL CLOUDS AND POSSIBLE PRECIPITATION ON SATURDAY THOUGH REMAINING ABOVE NORMAL...RETURNING TO WELL ABOVE NORMAL BY SUNDAY. LONG TERM /MONDAY THROUGH FRIDAY/... THE SUBTROPICAL HIGH REMAINS THE DOMINANT INFLUENCE AS IT HOVERS TO OUR SOUTHEAST MONDAY THROUGH WEDNESDAY. S/SW WINDS ACROSS THE SOUTHEASTERN STATES WILL KEEP TEMPERATURES QUITE WARM AS H8 TEMPS STAY AROUND +16C. THE NEXT APPROACHING TROUGH AND OUR NEXT COLD FRONT ARE POISED TO ARRIVE ON THURSDAY. THE GFS IS AS USUAL THE FASTEST WITH THEIR ARRIVAL...BUT CONTINUE TO LEAN FORECAST TOWARD THE MORE CONSISTENT AND TYPICALLY MORE RELIABLE ECMWF SOLUTION FOR TIMING. BOTH MODELS SHOW A COOLER AIRMASS BUILDING IN BEHIND THE FRONT LATE NEXT WEEK. RRH AVIATION... NO CONCERNS AS VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE FORECAST PERIOD. HIGH CLOUDS WILL BE ON THE INCREASE THROUGH SAT 18Z...THEN POSSIBLY SOME BKN MID CLOUDS MOVE IN BY SAT 21Z AS A WEAK SURFACE BOUNDARY APPROACHES...THEN MOVES INTO NORTH GA...BUT NO CIGS BELOW 5000FT ARE EXPECTED AT THIS TIME. MAY SEE A BROKEN LINE OF SHOWERS WITH POSSIBLY AN ISOLATED TSTM MOVE INTO NW GA BY SAT 21Z...BUT MODELS SUGGEST THIS MAY DISSIPATE BEFORE GETTING INTO THE ATLANTA METRO AREA. WILL CONTINUE TO HOLD OFF ON ANY PRECIP WORDING IN TAFS FOR NOW. OTHERWISE...MAINLY A WIND FORECAST WITH WINDS UNDER 10KTS OVERNIGHT STAYING ON THE EAST SIDE OF SOUTH UNTIL AROUND SAT 15Z WHEN IT SWINGS TO THE WEST SIDE OF SOUTH AND INCREASES TO AROUND 10KTS. A SSW WINDS AROUND 10KTS SHOULD PREVAIL THRU SAT AFTERNOON...THEN DIMINISH UNDER 10KTS BY SUN 00Z. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 80 52 81 53 / 0 10 10 10 10 ATLANTA 56 75 56 79 59 / 0 30 10 10 10 BLAIRSVILLE 48 70 47 75 46 / 0 30 20 10 10 CARTERSVILLE 49 75 46 79 49 / 0 30 10 10 10 COLUMBUS 55 80 56 80 59 / 0 20 10 10 10 GAINESVILLE 55 76 53 78 56 / 0 20 10 10 10 MACON 50 81 53 83 54 / 0 10 10 10 10 ROME 52 76 48 82 51 / 5 30 10 10 10 PEACHTREE CITY 47 77 46 80 50 / 0 20 10 10 10 VIDALIA 57 83 58 82 58 / 0 0 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 2, 8:13 PM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 813 PM EDT FRI APR 2 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 813 PM EDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL KEEP THE WARM AND DRY WEATHER OVER THE FORECAST AREA INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FOR NORTH AND WEST GEORGIA SATURDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.